Alert archive / Washington / Red Flag Warnings in 2025

Red Flag Warning 8, NWS Spokane, WA

July 12, 20254 counties in Washington

NWS Spokane, WA issued this red flag warning at Jul 12, 2025, 2:41 PM PDT for 4 counties in Washington. It took effect at Jul 13, 2025, 2:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2025, 2:41 PM PDT (21:41 UTC)
In effect from
Jul 13, 2025, 2:00 PM PDT
Expired
Jul 13, 2025, 9:00 PM PDT
In force
7 hr
Issued by
NWS Spokane, WA

Counties Chelan County, WA, Douglas County, WA, Grant County, WA, Okanogan County, WA

The radar

The Spokane radar (KOTX), 169 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.7 hours before the alert went out and 403 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2025-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2025-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -98 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1623 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-98 m²/s²
0-3 km storm-relative helicity
-77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

522 
WWUS86 KOTX 122141
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
241 PM PDT Sat Jul 12 2025

...HOT, DRY, WINDY SUNDAY AND MONDAY...

.Hot and dry conditions will be in place on Sunday. Westerly
winds will increase through the day across the East Slopes and
into the Western Columbia Basin. On Monday winds will shift out of
the north to northwest as a cold front passes. The Okanogan Valley
will be especially wind with gusts of 45-55 MPH possible.

WAZ704>706-131500-
/O.UPG.KOTX.FW.A.0004.250713T2100Z-250714T0400Z/
/O.NEW.KOTX.FW.W.0008.250713T2100Z-250714T0400Z/
/O.NEW.KOTX.FW.A.0005.250714T1900Z-250715T0500Z/
Methow Valley (Zone 704)-
Foothills of Central Washington Cascades (Zone 705)-
Waterville Plateau (Zone 706)-
241 PM PDT Sat Jul 12 2025

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 704, 705,
AND 706...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 704, 705, AND 706...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 2 PM to 9 PM PDT Sunday. A Fire Weather Watch has also been
issued. This Fire Weather Watch for wind and low relative
humidity is in effect from Monday afternoon through Monday
evening. The Fire Weather Watch is no longer in effect.

* Affected Area: Methow Valley (Zone 704), Foothills of Central 
  Washington Cascades (Zone 705) and Waterville Plateau (Zone 
  706).

* Winds: Sunday: Northwest 10 to 20 MPH with gusts up to 30 MPH.
  Monday: Northwest 15 to 25 mph with gusts 35 to 45 MPH, highest
  on the Waterville Plateau.

* Relative Humidities: 15 to 22 percent.

* Impacts: Rapid fire spread is likely with any new or existing
  fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

WAZ696-131500-
/O.UPG.KOTX.FW.A.0004.250713T2100Z-250714T0400Z/
/O.NEW.KOTX.FW.W.0008.250713T2100Z-250714T0400Z/
East Washington Central Cascades (Zone 696)-
241 PM PDT Sat Jul 12 2025

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 696...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 2 PM to 9 PM PDT Sunday. The Fire Weather Watch is no longer
in effect.

* Affected Area: East Washington Central Cascades (Zone 696).

* Winds: West 10 to 20 mph with gusts up to 30 mph.

* Relative Humidities: 18 to 25 percent in eastern half of zone
  696 including lower river valleys around Leavenworth, Ardenvoir,
  and lower Lake Chelan increasing to 30-40% closer to the crest. 

* Impacts: Rapid fire spread is likely with any new fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ707-131500-
/O.NEW.KOTX.FW.A.0005.250714T1900Z-250715T0500Z/
Western Columbia Basin (Zone 707)-
241 PM PDT Sat Jul 12 2025

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 707...

The National Weather Service in Spokane has issued a Fire Weather
Watch for wind and low relative humidity, which is in effect from
Monday afternoon through Monday evening.

* Affected Area: Western Columbia Basin (Zone 707).

* Winds: Northwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidities: 15 to 23 percent.

* Impacts: Rapid fire spread is likely with any new fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

WAZ703-131500-
/O.NEW.KOTX.FW.A.0005.250714T1900Z-250715T0500Z/
Okanogan Valley (Zone 703)-
241 PM PDT Sat Jul 12 2025

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 703...

The National Weather Service in Spokane has issued a Fire Weather
Watch for wind and low relative humidity, which is in effect from
Monday afternoon through Monday evening.

* Affected Area: Okanogan Valley (Zone 703).

* Winds: North 20 to 35 mph with gusts 45 to 55 mph.

* Relative Humidities: 20 to 30 percent.

* Impacts: Rapid fire spread is likely with any new fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
2 follow-up statements
465 
WWUS86 KOTX 131220
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
520 AM PDT Sun Jul 13 2025

...HOT, DRY, WINDY SUNDAY AND MONDAY...

.Hot and dry conditions will be in place on Sunday. Westerly
winds will increase through the day across the East Slopes and
into the Western Columbia Basin. On Monday winds will shift out
of the north to northwest as a cold front passes. The Okanogan
Valley will be especially wind with gusts of 45-60 MPH possible.

WAZ704>706-132300-
/O.CON.KOTX.FW.W.0008.250713T2100Z-250714T0400Z/
/O.CON.KOTX.FW.A.0005.250714T1900Z-250715T0500Z/
Methow Valley (Zone 704)-
Foothills of Central Washington Cascades (Zone 705)-
Waterville Plateau (Zone 706)-
520 AM PDT Sun Jul 13 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 704, 705, AND 706...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 704, 705, AND 706...

* Affected Area: Methow Valley (Zone 704), Foothills of Central 
  Washington Cascades (Zone 705) and Waterville Plateau (Zone 
  706).

* Winds: Sunday: Northwest 10 to 20 MPH with gusts up to 30 MPH.
  Monday: Northwest 20 to 30 mph with gusts 40 to 50 MPH.
  Localized gusts up to 55 mph on the Waterville Plateau.

* Relative Humidities: 14 to 23 percent on Sunday and 17 to 28 
  percent on Monday.

* Impacts: Rapid fire spread is likely with any new or existing
  fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

WAZ696-132300-
/O.CON.KOTX.FW.W.0008.250713T2100Z-250714T0400Z/
East Washington Central Cascades (Zone 696)-
520 AM PDT Sun Jul 13 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 696...

* Affected Area: East Washington Central Cascades (Zone 696).

* Winds: West-Northwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidities: 18 to 25 percent in eastern half of zone
  696 including lower river valleys around Leavenworth, Ardenvoir,
  and lower Lake Chelan increasing to 30-40% closer to the crest.

* Impacts: Rapid fire spread is likely with any new or existing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ699-702-132300-
/O.EXA.KOTX.FW.A.0005.250714T1900Z-250715T0500Z/
Okanogan Highlands and Kettle Mountains (Zone 699)-
Colville Reservation (Zone 702)-
520 AM PDT Sun Jul 13 2025

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 699 AND 702...

The National Weather Service in Spokane has issued a Fire Weather
Watch for wind and low relative humidity, which is in effect from
Monday afternoon through Monday evening.

* Affected Area: Okanogan Highlands and Kettle Mountains (Zone 
  699) and Colville Reservation (Zone 702).

* Winds: Northwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidities: 20 to 30 percent.

* Impacts: Rapid fire spread possible for any new or existing
  fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

WAZ708-709-132300-
/O.EXA.KOTX.FW.A.0005.250714T1900Z-250715T0500Z/
Eastern Columbia Basin - Palouse - Spokane Area (Zone 708)-
Lower Palouse - Snake River (Zone 709)-
520 AM PDT Sun Jul 13 2025

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 708 AND 709...

The National Weather Service in Spokane has issued a Fire Weather
Watch for wind and low relative humidity, which is in effect from
Monday afternoon through Monday evening.

* Affected Area: Eastern Columbia Basin-Palouse-Spokane Area (Zone
  708) and Lower Palouse-Snake River (Zone 709).

* Winds: West 10 to 20 mph with gusts 30 to 40 mph except
  northwest15 to 25 mph with gusts 35 to 45 mph in the Snake 
  River Valley.

* Relative Humidities: 18 to 28 percent.

* Impacts: Rapid fire spread possible for any new or existing
  fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

WAZ707-132300-
/O.CON.KOTX.FW.A.0005.250714T1900Z-250715T0500Z/
Western Columbia Basin (Zone 707)-
520 AM PDT Sun Jul 13 2025

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 707...

* Affected Area: Western Columbia Basin (Zone 707).

* Winds: Northwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidities: 18 to 27 percent.

* Impacts: Rapid fire spread possible for any new or existing
  fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

WAZ703-132300-
/O.CON.KOTX.FW.A.0005.250714T1900Z-250715T0500Z/
Okanogan Valley (Zone 703)-
520 AM PDT Sun Jul 13 2025

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 703...

* Affected Area: Okanogan Valley (Zone 703).

* Winds: North 25 to 40 mph with gusts 50 to 60 mph.

* Relative Humidities: 20 to 32 percent.

* Impacts: Rapid fire spread is likely with any new or existing
  fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
884 
WWUS86 KOTX 132140
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
240 PM PDT Sun Jul 13 2025

...HOT, DRY, WINDY SUNDAY AND MONDAY...

.Hot and dry conditions will be in place today. Westerly winds 
will increase from the East Slopes and into the Western Columbia 
Basin through the evening. On Monday winds will shift out of the 
north to northwest as a cold front passes. The Okanogan Valley 
will be especially windy with gusts of 45-60 MPH.

WAZ704>706-140545-
/O.UPG.KOTX.FW.A.0005.250714T1900Z-250715T0500Z/
/O.NEW.KOTX.FW.W.0009.250714T2000Z-250715T0600Z/
/O.CON.KOTX.FW.W.0008.000000T0000Z-250714T0400Z/
Methow Valley (Zone 704)-
Foothills of Central Washington Cascades (Zone 705)-
Waterville Plateau (Zone 706)-
240 PM PDT Sun Jul 13 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 704,
705, AND 706...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 704, 705,
AND 706...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM to 11 PM PDT Monday. The Fire Weather Watch is no
longer in effect.

* Affected Area: Methow Valley (Zone 704), Foothills of Central 
  Washington Cascades (Zone 705) and Waterville Plateau (Zone 
  706).

* Winds: Sunday: Northwest 10 to 20 MPH with gusts up to 30 MPH.
  Monday: Northwest 20 to 30 mph with gusts 40 to 50 MPH.
  Localized gusts up to 55 mph on the Waterville Plateau.

* Relative Humidities: 14 to 23 percent Sunday and 17 to 25
  percent Monday.

* Impacts: Rapid fire spread is likely with any or existing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ699-702-707-140545-
/O.UPG.KOTX.FW.A.0005.250714T1900Z-250715T0500Z/
/O.NEW.KOTX.FW.W.0009.250714T2000Z-250715T0600Z/
Okanogan Highlands and Kettle Mountains (Zone 699)-
Colville Reservation (Zone 702)-Western Columbia Basin (Zone 707)-
240 PM PDT Sun Jul 13 2025

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 699, 702,
AND 707...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM to 11 PM PDT Monday. The Fire Weather Watch is no
longer in effect.

* Affected Area: Okanogan Highlands and Kettle Mountains (Zone 
  699), Colville Reservation (Zone 702) and Western Columbia 
  Basin (Zone 707).

* Winds: Northwest 20 to 30 mph with gusts up to 40 mph. Brief
  wind gusts up to 50 mph possible.

* Relative Humidities: 20 to 35 percent.

* Impacts: Rapid fire spread possible with any new or existing
  fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ703-140545-
/O.UPG.KOTX.FW.A.0005.250714T1900Z-250715T0500Z/
/O.NEW.KOTX.FW.W.0009.250714T2000Z-250715T0600Z/
Okanogan Valley (Zone 703)-
240 PM PDT Sun Jul 13 2025

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 703...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM to 11 PM PDT Monday. The Fire Weather Watch is no
longer in effect.

* Affected Area: Okanogan Valley (Zone 703).

* Winds: North 25 to 40 mph with gusts to 50 MPH. Brief localized gusts
  up to 60 mph. 

* Relative Humidities: 17 to 28 percent.

* Impacts: Rapid fire spread will occur with any new or existing
  fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ708-709-140545-
/O.UPG.KOTX.FW.A.0005.250714T1900Z-250715T0500Z/
/O.NEW.KOTX.FW.W.0009.250714T2000Z-250715T0600Z/
Eastern Columbia Basin - Palouse - Spokane Area (Zone 708)-
Lower Palouse - Snake River (Zone 709)-
240 PM PDT Sun Jul 13 2025

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 708 AND
709...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM to 11 PM PDT Monday. The Fire Weather Watch is no
longer in effect.

* Affected Area: Eastern Columbia Basin  -Palouse  -Spokane Area 
  (Zone 708) and Lower Palouse  -Snake River (Zone 709).

* Winds: West 10 to 20 mph with gusts 30 to 40 mph.

* Relative Humidities: 15 to 25 percent.

* Impacts: Rapid fire spread is expected with any new or existing
  fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ696-140400-
/O.CON.KOTX.FW.W.0008.000000T0000Z-250714T0400Z/
East Washington Central Cascades (Zone 696)-
240 PM PDT Sun Jul 13 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 696...

* Affected Area: East Washington Central Cascades (Zone 696).

* Winds: Northwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidities: 18 to 25 percent in eastern half of zone
  696 including lower river valleys around Leavenworth, Ardenvoir,
  and lower Lake Chelan increasing to 30-40% closer to the crest.

* Impacts: Rapid fire spread is likely with any new or existing
  fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 12, 2:41 PM PDT, 0 minutes earlier. Its key messages:

  • Continued warming through the weekend.
  • Hot, dry, and gusty winds leading to elevated to critical fire weather conditions Sunday and Monday.
  • Strong cold front from the north late Monday delivering windy conditions.
  • A chance of showers and much cooler over the Idaho Panhandle on Tuesday
Area forecast discussion, Jul 12, 2:41 PM PDT, 0 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
241 PM PDT Sat Jul 12 2025

.KEY MESSAGES...

- Continued warming through the weekend.

- Hot, dry, and gusty winds leading to elevated to critical fire
  weather conditions Sunday and Monday.

- Strong cold front from the north late Monday delivering windy
  conditions.

- A chance of showers and much cooler over the Idaho Panhandle
  on Tuesday

&&

.SYNOPSIS...
Hot temperatures will occur on Sunday with high temperatures in
the 90s except near 100 for the warmest locations. Sunday and
Monday fire weather concerns will increase due to the hot, dry,
and gusty winds.

&&

.DISCUSSION...
Tonight through Tuesday: An active period is in store as
ensembles continue to trend stronger with an upper trough and
embedded closed low sending a stronger cold front into the
region from the north.

On Sunday ahead of this trough winds will become locally breezy
in the afternoon for elevated fire weather conditions. But this
will be enhanced further near the Cascades as an enhanced
marine push increases the winds further for critical fire
weather conditions. The Fire Weather Watch for the Wenatchee,
Chelan, Winthrop, and surrounding area has been upgraded to a
Red Flag Warning.

On Monday, the focus shifts to the cold front from the north.
There remains some model differences with the precise timing,
and location of the closed low that will ultimately impact
convection potential over NE Washington and the ID Panhandle, as
well as the strength of the winds. This type of pattern in the
past has produced high winds in the Okanogan Valley if
everything lines up just right. Currently, the bulk of the
solutions show the front reaching northern WA in the afternoon
which asks to decrease the potential thermal/pressure gradient
between rain cooled air in southern BC and the warm conditions
to the south across the Columbia Basin. Thus the forecast leans
towards 40-55 MPH gusts for the Okanogan Valley, but if
everything lines up perfectly (like the 12z GFS run) gusts to
60-65 MPH could be achieved around Omak and Oroville. This
pattern also could lead to isolated 40-50 MPH gusts over NE
Washington producing localized wind damage and power outages and
fire starts. But given lower confidence in coverage of these
higher gusts, and possible convection with showers and isolated
thunderstorms, will hold off on a Fire Weather Watch for NE
Washington. But for the Okanogan Valley, down onto the
Waterville Plateau, Wenatchee area, and Moses Lake area critical
fire weather conditions are possible on Monday and thus an
added Fire Weather Watch will be issued. These winds may also
kick up patchy blowing dust on the Waterville Plateau and Moses
Lake area. The front will also bring an enhanced push of wind
through the Purcell Trench of North Idaho Monday evening, with
gusts to 40 MPH expected.

Tuesday as the low pushes southeast a lingering northeast
pressure gradient will lead to breezy conditions, with a chance
of showers over NE WA/N Idaho Panhandle depending on how far
west the low tracks. Temperatures will be cooler Tuesday as well
behind the cold front.

Wednesday through Saturday: Temperatures moderate again along
with a dry pattern as an upper trough over British Columbia
provides a dry west-northwest flow. JW

&&

.AVIATION...
18Z TAFS: VFR conditions will prevail across the Inland
Northwest this weekend. Expect high cirrus clouds, especially
across the portions of the region. Breezy west winds through the
Cascade gaps with gusts up to 25 kts between 00-03Z late this
afternoon.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
that VFR conditions will continue at all TAF sites. The Hope
and Western Pines Fires over NE Washington could bring some
smoke into the Spokane/Coeur d'Alene area, though visibility at
the surface is not expected to drop below 6 miles at this time.

-----------------------

Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane
airports, please refer to the Aviation Dashboard on our
webpage: https:/www.weather.gov/otx/avndashboard

&&

.Preliminary Point Temps/PoPs...
Spokane        64  97  66  93  61  82 /   0   0   0   0  10  10
Coeur d'Alene  64  95  64  91  60  76 /   0   0   0   0  20  20
Pullman        59  92  61  89  56  82 /   0   0   0   0   0  10
Lewiston       70 102  71  99  69  90 /   0   0   0   0   0  10
Colville       55  97  55  90  49  79 /   0   0   0  10  30  20
Sandpoint      58  92  60  86  56  72 /   0   0   0  20  50  40
Kellogg        66  92  68  88  61  76 /   0   0   0   0  30  30
Moses Lake     66 102  68  96  66  88 /   0   0   0   0   0   0
Wenatchee      73 100  73  94  69  89 /   0   0   0   0   0   0
Omak           66 101  65  91  63  90 /   0   0   0   0  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Heat Advisory until 8 PM PDT Monday for Lower Garfield and
     Asotin Counties-Moses Lake Area-Okanogan Valley-Spokane
     Area-Upper Columbia Basin-Waterville Plateau-Wenatchee
     Area.
     Fire Weather Watch from Monday afternoon through Monday
     evening for Foothills of Central Washington Cascades
     (Zone 705)-Methow Valley (Zone 704)-Okanogan Valley (Zone
     703)-Waterville Plateau (Zone 706)-Western Columbia Basin
     (Zone 707).
     Red Flag Warning from 2 PM to 9 PM PDT Sunday for East
     Washington Central Cascades (Zone 696)-Foothills of
     Central Washington Cascades (Zone 705)-Methow Valley
     (Zone 704)-Waterville Plateau (Zone 706).
ID...Heat Advisory until 8 PM PDT Monday for Coeur d'Alene Area-
     Lewiston Area.

&&

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:24 PM PDTFire Weather WatchOTXChelan, Douglas, Grant, Okanogan18 hr
Jul 12, 2:41 PM PDTFire Weather WatchOTXAdams, Asotin, Chelan, Columbia, Douglas, Ferry and 7 more24 hr

Nearby

Red Flag Warnings in Washington, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.